MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31535
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.A flexima apdl catheter was selected for use in an emergency case, in which the patient was already in bad condition.During the procedure, after the pigtail catheter was inserted into the patient, the physician wanted to connect the catheter to the collection bag, but the luer lock was loose and could not be connected.A 30mm syringe was used instead to collect the fluid and the procedure was completed with a different device.Two days after the procedure date, the patient died while the catheter was still inside the patient's body.No action was taken to treat the event and the primary cause of death is unknown.It is unknown if an autopsy was performed.
 
Additional Manufacturer Narrative
Device evaluated by mfr: only the connecting tube was returned for analysis.During product analysis, it was noted that no issues or defects were in the device returned.The catheter was not returned for analysis.A photo was attached at the complaint record.It was possible to observe only the connecting tube and no damages or visual defects were noted.No other devices were observed in the photo attached.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15148833
Report Number2124215-2022-24519
Device Sequence Number5671065
Product Code FFA
UDI-Device Identifier08714729323471
UDI-Public08714729323471
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number31535
Device Catalogue Number31535
Device Lot Number0028687815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown